Vol. 209, No. 2, 2003

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 301: 1
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Vol. 297: 1  2
Vol. 296: 1  2
Vol. 295: 1  2
Vol. 294: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
On the Vere–Jones classification and existence of maximal measures for countable topological Markov chains

Sylvie Ruette

Vol. 209 (2003), No. 2, 365–380
Abstract

We consider topological Markov chains (also called Markov shifts) on countable graphs. We show that a transient graph can be extended to a recurrent graph of equal entropy which is either positive recurrent of null recurrent, and we give an example of each type. We extend the notion of local entropy to topological Markov chains and prove that a transitive Markov chain admits a measure of maximal entropy (or maximal measure) whenever its local entropy is less than its (global) entropy.

Milestones
Received: 26 April 2001
Revised: 20 June 2002
Published: 1 April 2003
Authors
Sylvie Ruette
Institut de Mathématiques de Luminy
CNRS UPR 9016
163 avenue de Luminy, case 907
13288 Marseille cedex 9
France